Prednisone is a drug that belongs to the corticosteroids category. It is mainly used to treat inflammatory conditions in the body and to suppress immunological reactions. Side effects from Prednisone can be from long-term intake of the drug. One may experience weight gain and fat deposition in the shoulders, face, and midriff areas. With long-term immunosuppression action of Prednisone, one is more susceptible to infections. There is a risk of developing stomach ulcers, depression, swelling in the body, and raised blood sugar levels as well.
All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
Query: Hi doctor, I have some questions about COVID-19 prednisone therapy. My father just got out of the hospital. The doctor that my sister met online prescribes high doses of prednisone. I just wanted to ask your opinion about this prescription. My father recently suffered from a perforated peptic ulcer... Read Full »
Query: Hi doctor,I have taken Prednisone for over 10 years now, and the side effects are high on me with more weight gain. I started taking this drug 15 years back after I had surgery on my nasal cavity for growth in my nose. This drug helps me when I am having a breathing problem, nasal conjure, and cough... Read Full »
Answer: Hi, Welcome to icliniq.com. Long-term intake of tablet Prednisolone is not advisable as it has many side effects. First, consult with your physician to confirm the problem. It may be turbinate hypertrophy or seasonal asthma or allergic bronchitis or lower respiratory tract infection, etc. Unti... Read Full »
Query: Hello doctor, I had been taking Trazodone 400 mg and Luvox for depression. My doctor prescribed Prednisone 10 mg two tablets daily for 10 days for a cough. However, since taking Prednisone, my insomnia had worsened dramatically. I stopped taking Prednisone after 10 days, but my insomnia had not imp... Read Full »
Answer: Hello, Welcome to icliniq.com. It is a well-known fact that Prednisone causes insomnia, but it is not permanent. It may take a few days to return to a normal sleep pattern as the sleep cycle is disturbed. Try to follow good sleep hygiene. If still unable to sleep after a few days then sleep promot... Read Full »
Query: Hi doctor, I was diagnosed with gout in left foot. It has been bothering me for a couple of weeks. Last month, I had issue with my elbow and took Prednisone. Recently, doctor said I cannot take Prednisone again so soon and was essentially screwed. Are there any other treatment options or drugs? How ... Read Full »
Answer: Hi, Welcome to icliniq.com. No, there is no such restriction about restarting Prednisone. As long as there is a clinical need and we have exhausted other options then there is no contraindication to restart steroids. Surely, NSAIDS (non-steroidal anti-inflammatory drugs) should be tried be... Read Full »